Baron & Budd Attorney and Shareholder Burton LeBlanc to Speak on Opioid Epidemic at American Association for Justice
BATON ROUGE, La. – November 17, 2017 – The national law firm of Baron & Budd is pleased to...READ MORE
For almost a year now, the FDA has warned that peripheral neuropathy may be a permanent side effect of taking Levaquin. For the patients who develop peripheral neuropathy after taking Levaquin, well, they have no idea what hit them and it takes some time to connect the dots. Part of this is because, despite the FDA warning, Johnson & Johnson has not done enough to inform the medical community about the real risk of peripheral neuropathy that comes with taking Levaquin, a severe risk that, if fully understood, would help to relegate these heavy-duty antibiotics to a “last choice” prescription regime.
Perhaps it’s time to recognize peripheral neuropathy for what it is. Because the medical definition (nerve damage that occurs in the arms and legs with symptoms including tingling, numbness, pain, burning, weakness or change in sensation to senses) does not even come close to just how bad it can be for the patients suffering.
Some patients who develop peripheral neuropathy after taking Levaquin may suffer so much that they lose their jobs or break up their family — think this can’t happen from “nerve damage”? Think again.
Because, far away from the lukewarm medical definition, this is what peripheral neuropathy feels like in the real world.
It starts with leg, hip, arm and/or shoulder pain, maybe even some headaches, dizzy spells or general fatigue throughout the body. The fatigue increases over a period of time, so does that pain, and the muscles in the arms and legs become sore. At this time you may notice that something is wrong — but maybe it was that weekend you spent jogging in the park, the afternoon spent playing with your kids, or maybe you exercised too much? Or maybe Levaquin isn’t working and your infection is getting worse? Who knows, but you manage to get through.
But then as time passes, you start experiencing something you can only describe as a popping in your arms and legs, maybe it’s your joints, maybe something is, who knows, snapping in them?
After maybe ten days it becomes clear to you that these problems are not going away, they are just getting worse — no matter how much you rest and give yourself some TLC.
You may tell yourself that there’s no way these symptoms (the fatigue, the pain, the snapping sensations) are related to Levaquin. After all, you stopped taking Levaquin for your urinary tract infection, your sinus infection, your bronchitis, whatever it is, and your symptoms continue.
More time passes and another symptom has been added to the list: the loss of sensations. As in, really, you lose the feeling of some of your limbs. Maybe it comes and goes, maybe it stays. Either way, you could accidentally pour steaming water over your limb and miss it.
You talk with your doctors, but they struggle for an explanation as to what happened.
If you’re lucky, the pain will go away one day, and so will the snapping, the fatigue and other symptoms. But for countless victims of Levaquin, no matter whether the peripheral neuropathy damage lessens with time or stays permanently, the pain that comes from suffering severely and having no one understand — that lasts a lifetime.
It’s time for you, and for all people, to get the facts about Levaquin out and to communicate the real risk of peripheral neuropathy for what it is: life-threatening.
There’s no cost to talk to us. We may be able to help you file a lawsuit and make your voice, and your real symptoms, heard once and for all.